Hail, Ida
- When
- April 11, 1:40 PM CST
- Where
- Ida County, 8 mi W of Holstein
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.483, -95.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 11, 9:50 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 AM CDT WED APR 11 2001
SVR ACTIVITY MAY DEVELOP THIS AFTN OVR THE SERN QUAD OF THE CWA...
AS STRONG DRY AIR PUNCH MOVES NEWD...TO JUST SOUTH OF THE SE SECTION
OF THE CWA. THIS WL PUT THE SE QUAD ON THE NOSE OF THE DRY SLOT...
WITH GOOD LLVL VEERING OF WINDS FM 950MB TO 850MB. IN ADDN...THTE
AND THTE ADV IS VERY STRONG IN THIS AREA...WRAPPING BACK ALONG I90
TOWARD SIOUX FALLS.
JAMES VALLEY WWD CONTINUES TO BE IN THE 700MB TROWAL AXIS THRU THE
AFTN HRS...WITH PLENTY OF CONVECTION MOVG NWD FM ERN AND CNTRL NEB.
THEREFORE STILL BLV THAT SOME HEAVY RAIN IS A THREAT IN THIS AREA
THRU THE EARLY EVE HOURS.
THEREFORE...HAVE UPDATED THE ZONES TO REFLECT CRNT TRENDS AND WL
ISSUE THE SIG WX OTLK SHORTLY.
.FSD...FLASH FLOOD WATCH THIS AFTN AND EVE MAINLY VERMILION RVR WEST
WIND ADVISORY THIS AFTN AND EVE MAINLY JAMES RIVER WEST
MJFSIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT WED APR 11 2001 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... .LARGE STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST THIS AFTERNOON AND EVENING. STRONG DRY AIR INTRUSION WILL BE MOVING TOWARD NORTHWEST IOWA THIS AFTERNOON...COUPLED WITH STRONG LOW LEVEL WIND SHEAR...WILL GIVE THIS AREA THE BEST CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND VERY EARLY EVENING. FURTHER TO THE NORTH AND WEST FROM NORTHWEST IOWA...THE AIR BECOMES MORE SATURATED WITH LESS FAVORABLE WIND SHEAR. THEREFORE THE THREAT FOR SEVERE WEATHER DECREASES...WITH HEAVY RAIN INCREASING. SDZ071-IAZ012>014-020>022-031-032-NEZ013-014-120500- UNION-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA- WOODBURY-IDA- INCLUDING THE CITIES OF...SIOUX CENTER...SPENCER...LE MARS...STORM LAKE... SIOUX CITY... 1110 AM CDT WED APR 11 2001 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL MOVE NORTH THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. SOME STORMS WILL LIKELY BE SEVERE THROUGH 7PM...WITH A THREAT OF SOME TORNADIC DEVELOPMENT. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. TORNADOES POSSIBLE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY AFTER 12 PM CDT. SDZ062-066-067-069-070-MNZ080-081-089-090-098-IAZ001>003-120500- MURRAY-COTTONWOOD-MINNEHAHA-ROCK-NOBLES-JACKSON-TURNER-LINCOLN-LYON- OSCEOLA-DICKINSON-YANKTON-CLAY- INCLUDING THE CITIES OF...SLAYTON...SIOUX FALLS...LUVERNE...WORTHINGTON... ROCK RAPIDS...SPIRIT LAKE...YANKTON... 1110 AM CDT WED APR 11 2001 * FORECAST THROUGH MIDNIGHT: SHOWERS AND THUNDERSTORMS WILL MOVE INTO THIS AREA THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. A SEVERE STORM IS POSSIBLE WITH THE PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS. THE THREAT FOR SEVERE WEATHER WILL LIKELY BE OVER BY 7 TO 8 PM. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 1 PM CDT. SDZ040-055-056-MNZ071-072-097-120500- BROOKINGS-LINCOLN-LYON-LAKE-MOODY-PIPESTONE- INCLUDING THE CITIES OF...BROOKINGS...PIPESTONE... 1110 AM CDT WED APR 11 2001 * FORECAST THROUGH MIDNIGHT: SHOWERS AND THUNDERSTORMS WILL MOVE NORTHWARD THROUGH THIS AREA THROUGH THE AFTERNOON AND EVENING HOURS. THE THREAT FOR SEVERE THUNDERSTORMS IS FAIRLY REMOTE IN THIS AREA...HOWEVER SOME OF THE STRONGER STORMS WILL PROBABLY HAVE SOME SMALL HAIL AND GUSTY WINDS. THE THREAT FOR STRONG THUNDERSTORMS SHOULD END BY 8 PM CDT. * SIGNIFICANT WEATHER: STRONG WINDS...GUSTS LESS THAN 58 MPH. SMALL HAIL...PEA TO MARBLE SIZE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038-039-050-052>054-057>061-063>065-068-120500- BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- MCCOOK-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...CHAMBERLAIN...MITCHELL... 1110 AM CDT WED APR 11 2001 * FORECAST THROUGH MIDNIGHT: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD THROUGH THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STRONGER CELLS WILL CONTAIN HEAVY RAIN WITH SMALL HAIL. STAY ALERT FOR ANY POSSIBLE FLOODING DUE TO THE ALREADY SATURATED GROUND. * SIGNIFICANT WEATHER: SMALL HAIL...PEA TO MARBLE SIZE. HEAVY R(AIN WITH FLOODING POSSIBLE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Omaha radar (KOAX), 141 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244452.